MAUDE Adverse Event Report: ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE44

ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE44
Model Number 497-28-000
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - revision/ conversion of a bipolar hip to a total due to instability.
 
Additional Manufacturer Narrative
Corrected data: see section d1., d2., d4., d10., & g4.Manufacturer narrative: the reason for this revision surgery was reported as instability.The actual length of in-vivo for the items listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated there was significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical.The revised items was not returned for examination and the lot numbers was not provided.To adequately investigate this event, the part and lot numbers are necessary.If this information is submitted at a future date, this investigation will be re-evaluated.Customer complaint history of the reported items showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as instability.The actual length of in-vivo for the items listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated there was significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical.The revised items were not returned for examination and the lot numbers were not provided.To adequately investigate this event, lot numbers are necessary.Given the limited information, a search for an invoice (of the previous surgery) could not be conducted, therefore; the items removed could not be identified.If this information is submitted at a future date, this investigation will be re-evaluated.Customer complaint history of the reported items showed no present trends or on-going issues that are needing a review.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE44
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key10928550
Report Number1644408-2020-01108
Device Sequence Number4611721
Product Code KWY
UDI-Device Identifier00888912087254
UDI-Public(01)00888912087254
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number497-28-000
Device Catalogue Number412-02-044
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/05/2021
04/05/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/05/2021
07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
412-02-044 LOT UNKNOWN; 497-28-000 LOT UNKNOWN; 412-02-044 LOT UNKNOWN
Outcome Attributed to Adverse Event Other; Required Intervention;